PDA

View Full Version : Could it have been


lottie46
10-04-2008, 06:08 PM
Wondering if the Bowel Probiotics - i.e. the pysllium, prebiotics and probiotics stuff I was taking was causing my gurgling, gas, explosions and almost diarrohea. Stopped talking it and seemed to have improved over last few days - not totally but heaps better? Could that stuff be too tought for some people - was only taking a heaped teaspoon with a large glass of water daily. Thought it was supposed to be great for bowel health (hope I haven't repeated myself - first time I tried to post this thread didn't seem to show up on the board)

lucylucy
10-06-2008, 01:29 AM
Are you taking something with a combination of ingredients? I haven't heard of people reacting like that to probiotics (the stuff in yogurt), but a lot of people need time to adjust to psillium. It's easier on your system to take just one new thing at a time.

For some reason (maybe the coatings or fillers) I often had trouble with expensive pills and powders I got from the healthfood store.

lottie46
10-06-2008, 02:29 PM
The product i bought is made by Lifestream and contains pysslium, and then it says probiotics and prebiotics - was advertised that it is supposed to 'clear' out the colon and bowels - gather must be stronger than straight Metamucil. It is a week since I stopped taking it and have definitely improved - not completely and thought if it was that it wouldn't take a week to work it's way out!

lottie46
10-06-2008, 11:57 PM
Yes - seems to have several ingredients - hang in there - will go and get it and tell you what is in it.......now here's what is has - 69% pysllium husks, inulin prebiotics 30%, probiotic cultures - with a list of oodles of names like lactobacillius - perhaps there was soething I was allergic to - anything to grasp onto that caused this reaction - 'cos, of course I have a huge imagination and think the worst when things don't function as they should~!

lucylucy
10-07-2008, 01:15 AM
If you weren't having a lot of problems before you started the meds, I wouldn't worry too much. If you're still having symptoms, you can get some ideas from other posts on this board and the IBS board.

I agree that it was probably too strong for you. It sounds like it's designed for people with chronic constipation. Psyllium is very safe, but many people need to adjust to it gradually.

It takes my system a week or so to get back to normal after being thrown off by something, such as an antibiotic for a sinus infection. I have IBS, and sometimes I go from one extreme to another. It helps to maintain a consistent diet, and the right amount of fiber.

auntjudyg
10-07-2008, 07:18 AM
Psyllium (fiber) could account for gurgling, cramping, gas. There symptoms can be minimized or eliminated by introducing the product gradually. Probiotics in sufficient quantity can also cause cramping and a sense of urgency. My guess is that you were taking too large a dosage to start.